Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 145, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 4, 2008, 11:10 PM CDT for 5 counties in Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 11:10 PM CDT (04:10 UTC)
- Expired
- Jun 5, 2008, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Adair County, IA, Adams County, IA, Cass County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:10 PM CDT | TSTM WND GST 60 | 3 Ssw Bridgewater, IA | |
| Jun 4, 11:12 PM CDT | HAIL 1 | Massena, IA | TRAINED SPOTTER REPORTS QUARTER SIZE HAIL IN MASSENA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 5:40 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 18.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 050409
SVRDMX
IAC001-003-029-173-175-050500-
/O.NEW.KDMX.SV.W.0145.080605T0410Z-080605T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1110 PM CDT WED JUN 4 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHERN ADAIR COUNTY IN SOUTHWEST IOWA...
ADAMS COUNTY IN SOUTHWEST IOWA...
SOUTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
NORTHERN TAYLOR COUNTY IN SOUTHWEST IOWA...
* UNTIL MIDNIGHT CDT.
* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF MASSENA TO
PRESCOTT TO 7 MILES SOUTHWEST OF CORNING...OR ALONG A LINE
EXTENDING FROM 59 MILES WEST OF DES MOINES TO 66 MILES SOUTHWEST OF
DES MOINES TO 77 MILES SOUTHWEST OF DES MOINES...AND MOVING EAST AT
29 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRESCOTT BY 1115 PM CDT...
FONTANELLE BY 1125 PM CDT...
ORIENT...GREENFIELD AND CROMWELL BY 1135 PM CDT...
ORIENT BY 1140 PM CDT...
KENT AND CRESTON BY 1145 PM CDT...
CRESTON AIRPORT BY 1150 PM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4084 9494 4102 9477 4136 9483 4142 9430
4111 9426 4090 9445 4082 9494
TIME...MOT...LOC 0410Z 256DEG 25KT 4134 9469 4104 9464
4091 9477
$$
SMALL3 follow-up statements
000
WWUS53 KDMX 050422
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1122 PM CDT WED JUN 4 2008
IAC001-003-029-173-175-050500-
/O.CON.KDMX.SV.W.0145.000000T0000Z-080605T0500Z/
TAYLOR IA-UNION IA-ADAMS IA-ADAIR IA-CASS IA-
1122 PM CDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN CASS...SOUTHERN ADAIR...ADAMS...WESTERN UNION AND
NORTHERN TAYLOR COUNTIES...
AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FONTANELLE TO PRESCOTT TO 8
MILES SOUTHEAST OF CORNING...OR ALONG A LINE EXTENDING FROM 53 MILES
WEST OF DES MOINES TO 61 MILES SOUTHWEST OF DES MOINES TO 72 MILES
SOUTHWEST OF DES MOINES...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREENFIELD BY 1125 PM CDT...
ORIENT AND KENT BY 1130 PM CDT...
CRESTON AIRPORT AND CRESTON BY 1135 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
QUARTER SIZE HAIL AND 60 MPH WINDS HAVE BEEN REPORTED WITH THIS
STORM...3 MILES SOUTH SOUTHWEST OF BRIDGEWATER AT 1110 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4084 9494 4102 9477 4136 9483 4142 9430
4111 9426 4090 9445 4082 9494
TIME...MOT...LOC 0422Z 265DEG 31KT 4133 9453 4103 9448
4090 9461
$$
SMALL000
WWUS53 KDMX 050447
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT WED JUN 4 2008
IAC029-050457-
/O.CAN.KDMX.SV.W.0145.000000T0000Z-080605T0500Z/
CASS IA-
1147 PM CDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS COUNTY IS
CANCELLED...
AT 1145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4087 9471 4113 9465 4138 9464 4142 9430
4111 9426 4090 9445
TIME...MOT...LOC 0447Z 259DEG 32KT 4140 9423 4110 9418
4097 9431
$$
IAC001-003-173-175-050500-
/O.CON.KDMX.SV.W.0145.000000T0000Z-080605T0500Z/
TAYLOR IA-UNION IA-ADAMS IA-ADAIR IA-
1147 PM CDT WED JUN 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHERN ADAIR...EASTERN ADAMS...WESTERN UNION AND NORTHEASTERN
TAYLOR COUNTIES...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
GREENFIELD TO 9 MILES EAST OF CRESTON TO CRESTON AIRPORT...OR ALONG A
LINE EXTENDING FROM 35 MILES WEST OF DES MOINES TO 45 MILES SOUTHWEST
OF DES MOINES TO 56 MILES SOUTHWEST OF DES MOINES...MOVING EAST AT 37
MPH.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4087 9471 4113 9465 4138 9464 4142 9430
4111 9426 4090 9445
TIME...MOT...LOC 0447Z 259DEG 32KT 4140 9423 4110 9418
4097 9431
$$
SMALL000
WWUS53 KDMX 050459
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CDT WED JUN 4 2008
IAC001-003-173-175-050509-
/O.EXP.KDMX.SV.W.0145.000000T0000Z-080605T0500Z/
TAYLOR IA-UNION IA-ADAMS IA-ADAIR IA-
1159 PM CDT WED JUN 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAIR...EASTERN
ADAMS...WESTERN UNION AND NORTHEASTERN TAYLOR COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...
AT 1154 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT THURSDAY MORNING
FOR IOWA.
LAT...LON 4087 9471 4113 9465 4138 9464 4142 9430
4111 9426 4090 9445
TIME...MOT...LOC 0459Z 259DEG 32KT 4142 9409 4112 9404
4099 9417
$$
SMALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:14 PM CDT, 7 hours 56 minutes earlier.
Area forecast discussion, Jun 4, 3:14 PM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 314 PM CDT WED JUN 4 2008 ...UPDATED AVIATION DISCUSSION AND WATCHES IN EFFECT... .SHORT TERM/TONIGHT... FOCUS TONIGHT REMAINS ON SEVERE AND HEAVY RAIN POTENTIAL. WARM FRONT HAS LIFTED SLOWLY NORTH TO NEAR THE IA/MO BORDER. GREATEST INSTABILITY CURRENTLY IS TO THE SOUTHWEST IN NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA. LACK OF 0-3 KM CAPE IN SOUTHERN IOWA NEAR THE WARM FRONT SUGGESTS THAT SFC BASED CONVECTION IS STILL SEVERAL HOURS OFF IN IA. ONCE CONVECTION DOES BEGIN ALL MODES OF SVR WX ARE POSSIBLE NEAR THE FRONTAL BOUNDARY. LATER TONIGHT THE LOW LEVEL JET WILL FOCUS INTO THE STATE AND WILL CONTINUE TO FUEL THUNDERSTORMS NEAR THE WARM FRONT AS IT LIFTS NORTH OVER IA. AREAS OF HEAVY RAINFALL REMAIN POSSIBLE BUT THE FORWARD PROPAGATION OF THE STORMS SHOULD LIMIT POTENTIAL. WILL EXPAND FLASH FLOOD WATCH NORTH TO HIGHWAY 20 WHERE 1 TO 2 INCHES OF RAINFALL IN A SHORT PERIOD WILL CAUSE HYDROLOGIC ISSUES GIVEN RECENT HEAVY RAINS. .LONG TERM /THURSDAY-WEDNESDAY/... ACTIVE PATTERN CONTINUES THROUGH MUCH OF THE FORECAST PERIOD. NUMEROUS VIGOROUS WAVES WILL MOVE THROUGH THE FLOW DURING THE PERIOD WHILE THE MIDWEST REMAINS CONNECTED TO THE MIDWEST. ONGOING ELEVATED CONVECTION LIKELY ONGOING AT THE START OF THE PERIOD IN ADVANCED OF A WARM FRONT LIFTING THROUGH THE STATE. MARGINAL SEVERE WX AND LOCALLY HEAVY RAINFALL POSSIBLE THURSDAY MORNING HOWEVER THE BIG SHOW STILL ON TARGET FOR THURSDAY EVENING AND OVERNIGHT. THE PRIMARY SEVERE EVENT LIKELY TO BEGIN AFTER 00Z THURSDAY EVENING THEN TURNING INTO A COMBINATION SEVERE AND HEAVY RAIN EVENT AFTER MIDNIGHT. TONIGHTS RAINFALL WILL LIKELY BE A PRIMER FOR THURSDAY NIGHT. HYDROLOGY CONCERNS WILL GREATLY INCREASE IF CENTRAL IOWA GETS ONE INCH PLUS TONIGHT WITH THE POTENTIAL FOR A NORTH TO SOUTH 2 TO 4 INCH BAND THURSDAY NIGHT. ALL MODES FOR SEVERE WEATHER ARE LIKELY WITH THE TORNADIC POTENTIAL ENHANCED WEST OF INTERSTATE 35. PWATS APPROACHING 2 INCHES WITH A 60 KT LOW LEVEL JET FEEDING INTO THE REGION WILL PROMOTE THE POTENTIAL FOR EFFICIENT RAIN PRODUCERS. STORM MOVEMENT ALONG THE BOUNDARY SUGGESTS TRAINING POTENTIAL. THUNDERSTORMS WILL LINGER FRIDAY MORNING THEN ANOTHER CHANCE OVER THE EAST IN THE AFTERNOON. A BRIEF BREAK FRIDAY NIGHT AND EARLY SATURDAY THEN THE NEXT SYSTEM BRINGS THUNDERSTORM POTENTIAL BACK BY SATURDAY AFTERNOON AND NIGHT. POSSIBLE THAT THE WARM FRONT WILL HANG UP OVER IOWA LEADING TO A PROLONGED THUNDERSTORM CHANCE THROUGH MONDAY BEFORE FINALLY PUSHING TO THE NORTH BY MIDWEEK. && .AVIATION 05/06Z... THUNDERSTORMS CONTINUE OVER MUCH OF THE AREA...AFFECTING KDSM AND KMCW...AND VERY NEAR KALO AT THIS TIME. KOTM REMAINS SOUTHEAST OF THE ACTION BUT WILL PROBABLY GET HIT AT SOME TIME DURING THE EARLY MORNING HOURS. THUNDERSTORMS NOT EXPECTED TO END UNTIL CLOSE TO 12Z...AFTER WHICH MVFR CIGS AND PERHAPS SOME BR/HZ WILL LINGER INTO THE MID/LATE MORNING HOURS. ANOTHER ROUND OF THUNDERSTORMS WILL ENTER THE PICTURE THURS EVENING/NIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH TIL 10Z THURSDAY ALONG AND SOUTH OF HIGHWAY 3. FLASH FLOOD WATCH TIL 12Z THURSDAY ALONG AND SOUTH OF HIGHWAY 20. SHORT TERM...REV LONG TERM...DONAVON AVIATION...LEE
Hazardous weather outlook, Jun 4, 10:36 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1036 PM CDT WED JUN 4 2008 IAZ044>050-057>062-070>075-081>086-092>097-051115- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1036 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING. A TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT CDT AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF THE WEEK. IAZ004>007-015>017-023>028-033>039-051115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1036 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY. LARGE HAIL...DAMAGING WIND AND ISOLATED TORNADOES WILL BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. THUNDERSTORM CHANCES WILL RETURN SATURDAY AFTERNOON THROUGH SUNDAY AND POSSIBLY INTO EARLY NEXT WEEK. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM TIME TO TIME THROUGH THE END OF THE WEEK. LEE
In the hours before
Local storm report, Jun 4, 10:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1027 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TORNADO 4 SSW CRESTON AIRPORT 40.97N 94.38W
06/04/2008 UNION IA BROADCAST MEDIA
SEVERAL TREES AND POWERLINES DOWN NEAR THE INTERSECTION
OF 230TH AND HI AND DRY ROAD.
1001 PM FUNNEL CLOUD 2 E AFTON 41.03N 94.16W
06/04/2008 UNION IA LAW ENFORCEMENT
1010 PM HAIL LORIMOR 41.13N 94.06W
06/04/2008 E1.00 INCH UNION IA LAW ENFORCEMENT
1021 PM TORNADO 3 NNE THAYER 41.07N 94.02W
06/04/2008 CLARKE IA LAW ENFORCEMENT
&&
PODRAZIKLocal storm report, Jun 4, 10:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1036 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 1 SSW LORIMOR 41.11N 94.06W
06/04/2008 E2.75 INCH UNION IA LAW ENFORCEMENT
HIGHWAY 69 AND 130TH STREET.
1026 PM HAIL 3 SW TRURO 41.18N 93.89W
06/04/2008 M1.00 INCH MADISON IA LAW ENFORCEMENT
1030 PM HAIL TRURO 41.21N 93.85W
06/04/2008 E1.00 INCH MADISON IA TRAINED SPOTTER
&&
PODRAZIKLocal storm report, Jun 4, 10:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM TORNADO 1 SSW MURRAY 41.03N 93.96W
06/04/2008 CLARKE IA STORM CHASER
&&
BSMALLLocal storm report, Jun 4, 10:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD CRESTON 41.06N 94.36W
06/04/2008 UNION IA LAW ENFORCEMENT
CHERRY STREET NORTH OF CRESTON CLOSED DUE TO HIGH WATER.
&&
MRUSSELLLocal storm report, Jun 4, 10:51 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 2 ESE EAST PERU 41.21N 93.90W
06/04/2008 M1.75 INCH MADISON IA LAW ENFORCEMENT
&&
PODRAZIKLocal storm report, Jun 4, 10:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD 1 ENE FORT DODGE 42.51N 94.16W
06/04/2008 WEBSTER IA TRAINED SPOTTER
SPOTTER REPORTS MAJOR STREET FLOODING IN FORT DODGE. UP
TO 3 FEET OF WATER ON SOME ROADS...SOME STREETS
IMPASSIBLE.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:30 PM CDT | Tornado Warning | DMX | Clarke, Union | 30 min |
| Jun 4, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 57 min |
| Jun 4, 7:41 PM CDT | Tornado Warning | DMX | Adams, Taylor | 49 min |
| Jun 4, 8:00 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 31 min |
| Jun 4, 8:25 PM CDT | Flash Flood Warning | DMX | Adams, Union | 9 hr |
| Jun 4, 8:27 PM CDT | Tornado Warning | DMX | Adams | 48 min |
| Jun 4, 8:50 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 55 min |
| Jun 4, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 48 min |
| Jun 4, 9:15 PM CDT | Tornado Warning | DMX | Adams | 14 min |
| Jun 4, 9:38 PM CDT | Tornado Warning | DMX | Clarke, Union | 52 min |
| Jun 4, 9:48 PM CDT | Tornado Warning | DMX | Union | 16 min |
| Jun 4, 10:04 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin | 41 min |
| Jun 4, 10:10 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 50 min |
| Jun 4, 10:22 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass | 53 min |
| Jun 4, 10:23 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 41 min |
| Jun 4, 10:28 PM CDT | Tornado Warning | DMX | Clarke, Madison, Warren | 47 min |
| Jun 4, 10:44 PM CDT | Flash Flood Warning | DMX | Clarke, Madison, Warren | 6 hr |
| Jun 4, 10:47 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 38 min |
| Jun 4, 10:52 PM CDT | Flash Flood Warning | DMX | Adair, Cass | 11 hr |
| Jun 4, 10:58 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 47 min |
| Jun 4, 11:08 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 52 min |
| Jun 4, 11:10 PM CDT | Flash Flood Warning | DMX | Hamilton, Hardin, Webster | 6 hr |
| Jun 4, 11:12 PM CDT | Flash Flood Warning | DMX | Franklin, Humboldt, Wright | 6 hr |
| Jun 4, 11:13 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 47 min |
| Jun 4, 11:34 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 41 min |
| Jun 4, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 45 min |
| Jun 5, 12:11 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 43 min |
| Jun 5, 12:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler | 42 min |
| Jun 5, 12:33 AM CDT | Areal Flood Advisory | DMX | Emmet, Kossuth, Palo Alto | 4 hr |
| Jun 5, 12:35 AM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 4 hr |
| Jun 5, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 40 min |
| Jun 5, 12:48 AM CDT | Areal Flood Advisory | DMX | Dallas, Madison, Polk, Warren | 4 hr |
| Jun 5, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 40 min |
| Jun 5, 12:59 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 46 min |
| Jun 5, 1:05 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 40 min |
| Jun 5, 1:14 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Story | 31 min |
| Jun 5, 1:19 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Ringgold, Union | 41 min |
| Jun 5, 1:39 AM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer | 4 hr |
| Jun 5, 1:40 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 35 min |
| Jun 5, 1:44 AM CDT | Flash Flood Warning | DMX | Adams, Ringgold, Taylor, Union | 6 hr |
| Jun 5, 1:48 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall | 11 min |
| Jun 5, 1:51 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 39 min |
| Jun 5, 2:02 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 43 min |
| Jun 5, 2:09 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jun 5, 2:12 AM CDT | River Flood Warning | DMX | Humboldt | 39 hr |
| Jun 5, 2:12 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 43 min |
| Jun 5, 2:26 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 49 min |
| Jun 5, 2:31 AM CDT | River Flood Warning | DMX | Madison, Warren | 11 days |
| Jun 5, 2:33 AM CDT | Tornado Warning | DMX | Clarke, Lucas | 21 min |
| Jun 5, 3:43 AM CDT | River Flood Warning | DMX | Webster | 24 hr |
| Jun 5, 4:17 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 24 hr |
| Jun 5, 4:45 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Jun 5, 4:50 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Wapello | 25 min |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Emmet | 23 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Palo Alto | 5 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 25 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Madison, Warren | 66 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 29 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 36 hr |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Black Hawk | 15 days |
| Jun 5, 4:51 AM CDT | River Flood Warning | DMX | Marshall | 13 days |
| Jun 5, 5:19 AM CDT | Areal Flood Warning | DMX | Butler, Franklin, Hamilton, Hardin, Webster, Wright | 25 hr |
| Jun 5, 5:38 AM CDT | River Flood Warning | DMX | Taylor | 4 hr |
| Jun 5, 5:45 AM CDT | Areal Flood Warning | DMX | Adams, Union | 49 hr |
| Jun 5, 7:45 AM CDT | River Flood Warning | DMX | Lucas | 5 days |
| Jun 5, 8:23 AM CDT | River Flood Warning | DMX | Decatur | 4 days |
| Jun 5, 10:02 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 10 days |
| Jun 5, 4:05 PM CDT | River Flood Warning | DMX | Black Hawk | 13 days |
| Jun 5, 4:32 PM CDT | River Flood Warning | DMX | Warren | 17 hr |
| Jun 5, 4:32 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 11 hr |
| Jun 5, 4:34 PM CDT | River Flood Warning | DMX | Polk | 40 hr |
| Jun 5, 4:44 PM CDT | Areal Flood Warning | DMX | Madison | 11 hr |
| Jun 5, 6:01 PM CDT | River Flood Warning | DMX | Wapello | 15 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.